Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 103, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jul 2, 2007, 1:03 PM CDT for Coke County, Nolan County, Runnels County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 1:03 PM CDT (18:03 UTC)
- Expired
- Jul 2, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Coke County, TX, Nolan County, TX, Runnels County, TX
The radar
The San Angelo radar (KSJT), 73 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1502 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 021807
FFWSJT
TXC081-353-399-030000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
103 PM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS
COKE COUNTY IN WEST CENTRAL TEXAS
RUNNELS COUNTY IN WEST CENTRAL TEXAS
* UNTIL 700 PM CDT
* AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE WARNED AREA.
ISOLATED AREAS HAVE RECEIVED OVER ONE INCH OF RAIN IN LESS THAN AN
HOUR.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT SEVERAL HOURS. PARTS OF RUNNELS AND COKE
COUNTIES ARE SATURATED AND EXPERIENCED FLOODING FROM HEAVY RAINS
LAST WEEK. EXCESSIVE RUNOFF FROM THIS ADDITIONAL HEAVY RAINFALL
WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3208 10067 3197 10075 3172 10081 3171 10051
3170 10023 3160 10022 3159 9973 3208 9972
3208 10016 3236 10016 3221 10053
$$1 follow-up statement
000
WGUS74 KSJT 022137
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT MON JUL 2 2007
TXC081-353-399-030000-
NOLAN TX-COKE TX-RUNNELS TX-
433 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
RUNNELS...COKE AND SOUTHERN NOLAN COUNTIES...
AT 430 PM CDT...WHILE ONLY A FEW ISOLATED LIGHT SHOWERS REMAINED
OVER RUNNELS COUNTY...RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAINFALL
ALONG THE SOUTHERN NOLAN AND NORTHERN COLEMAN COUNTY LINE...8 MILES
NORTH OF ROBERT LEE. FLOODING OF LOW WATER CROSSINGS AND LOW LYING
AREAS REMAINS POSSIBLE IN THIS AREA.
LAT...LON 3208 10067 3197 10075 3172 10081 3171 10051
3170 10023 3160 10022 3159 9973 3208 9972
3208 10016 3236 10016 3221 10053
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:26 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 2, 9:26 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 926 AM CDT MON JUL 2 2007 .UPDATE... HAVE EXTEND FLASH FLOOD WATCH FURTHER SOUTH TO INCLUDE ALL OF OUR EASTERN COUNTIES AS CURRENT RADAR INDICATES THESE COUNTIES WILL SEE HEAVY RAINFALL BY THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 614 AM CDT MON JUL 2 2007/ AVIATION...UPPER LOW WILL CONTINUE TO DRIFT TO THE SOUTH SOUTHWEST THROUGH THE FORECAST PERIOD. AS IT DOES...SHOWERS AND THUNDERSTORMS CHANCES WILL CONTINUE TO INCREASE ACROSS THE TERMINALS THIS PERIOD. WILL TEMPO TSRA INTO KABI AND WILL HIT THIS SITE THE HARDEST WITH CURRENT COMPLEX ABOUT 45 NM NORTHEAST OF THE TERMINAL AT THIS TIME. ELSEWHERE WILL USE VCTS AND PROB30 THIS AFTERNOON AT THE REMAINDER OF THE TERMINALS. BEST TIMING FOR ACTIVITY WILL BE BETWEEN 21-24Z WITH MAX HEATING. OVERNIGHT ANOTHER AREA OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY AT KABI AND KJCT. ALSO EARLY THIS MORNING IFR AND MVFR CIGS ACROSS THE KSOA-KJCT-KBBD SITES WILL CONTINUE THROUGH MID MORNING BEFORE LIFTING. BRAZZELL PREV DISCUSSION... /ISSUED 347 AM CDT MON JUL 2 2007/ DISCUSSION... WITH SOME EXPANSION OF THE UPPER HIGH AND BUILDING HEIGHTS ALOFT OVER THE CENTRAL PLAINS...THE WEAK UPPER LOW IS STARTING TO MOVE BACK TO THE SOUTHWEST ACROSS OKLAHOMA. WITH ITS APPROACH...WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED SOUTH OF THE RED RIVER ACROSS PARTS OF NORTH TEXAS. SOME OF THESE WILL AFFECT THE BIG COUNTRY EARLY THIS MORNING. THE MODEL TRENDS INDICATE THAT THE WEAK UPPER LOW WILL DROP SOUTH OVER THE NEXT COUPLE OF DAYS...BUT ALONG A TRACK FARTHER TO THE EAST THAN EARLIER INDICATED. IN ADDITION...THE WEAK SHEAR AXIS ALOFT WILL NOT SHIFT AS FAR TO THE WEST. WITH THIS PLACEMENT...THE CHANCE AND COVERAGE OF SHOWERS AND STORMS MAY NOT BE AS MUCH AS PREVIOUSLY ANTICIPATED. DEEP MOISTURE WILL BE IN PLACE BY TONIGHT AND TUESDAY HOWEVER...WITH PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES AND 850 MB DEWPOINTS IN THE MID-TEENS. HIGHEST RAIN CHANCES WILL BE FOCUSED ACROSS NORTHEASTERN PART OF WEST CENTRAL TEXAS TODAY. GIVEN THE SYSTEM TRACK THE RAIN CHANCE WILL INCREASE AREAWIDE TONIGHT AND TUESDAY. BELIEVE OUR AREA WILL SEE AT LEAST SCATTERED COVERAGE (AND NUMEROUS AT TIMES) FROM TONIGHT INTO WEDNESDAY. WHETHER THE LARGE CONVECTIVE CLUSTER OVER SOUTHEASTERN TEXAS WILL HAVE A DECLINING INFLUENCE ON COVERAGE IN OUR AREA IS UNCERTAIN AT THIS POINT. WITH THE AIRMASS BECOMING VERY MOIST AND RELATIVELY SLOW MOVEMENT OF THE CONVECTION EXPECTED... LOCALLY HEAVY RAIN WOULD BE A GOOD BET. ADDED A MENTION OF THIS TO THE FORECAST. WAS ON THE FENCE AS TO WHETHER TO ISSUE A FLASH FLOOD WATCH YET IN OUR AREA. TO BLEND IN WITH THE PLANS OF SURROUNDING OFFICES AND WITH THE BIG COUNTRY EXPECTED TO BE THE FIRST TO EXPERIENCE THE HEAVY RAINFALL HOWEVER...WE HAVE DECIDED TO ISSUE IT FOR THAT AREA. THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR TODAY AND TONIGHT. GIVEN THE PRECEDING CONDITIONS...WOULD NOT TAKE MUCH ADDITIONAL HEAVY RAINFALL TO START THE FLOODING AGAIN. WE WILL MONITOR HOW THIS SITUATION UNFOLDS...AND MAY BE EXPANDING THE FLASH FLOOD WATCH FARTHER TO THE SOUTH LATER TODAY OR TONIGHT. CARRYING THE CHANCE POPS THROUGH THURSDAY ACROSS OUR AREA. EVEN THOUGH WHAT/S LEFT OF THE UPPER LOW WILL BE REMOVED AND PROBABLY SOUTH OF THE RIO GRANDE IN MEXICO BY THAT TIME...THE SHEAR AXIS WILL BE POSITIONED ACROSS OUR AREA WITH A SOUTHEASTERLY LOW-LEVEL FLOW AND MOISTURE FEED FROM THE GULF. THE INCREASED PRESENCE OF CLOUDS AND PROSPECTS FOR RAIN WILL HELP TO KEEP TEMPERATURES BELOW NORMAL THROUGH THIS WORK WEEK. RAIN CHANCES DECREASE FRIDAY AS HEIGHTS START TO BUILD SLIGHTLY ALOFT. MAY SEE A DRY NEXT WEEKEND...AND THE PATTERN INDICATES A GRADUAL WARMING TREND IN TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 89 68 85 70 / 40 50 50 50 SAN ANGELO 90 70 87 70 / 30 50 50 50 JUNCTION 89 70 87 70 / 30 40 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BROWN-CALLAHAN- COLEMAN-FISHER-HASKELL-JONES-MASON-MCCULLOCH-NOLAN-SAN SABA- SHACKELFORD-TAYLOR-THROCKMORTON. && 99/28
Hazardous weather outlook, Jul 2, 5:48 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 548 AM CDT MON JUL 2 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 548 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW WILL CONTINUE TO MOVE TO THE SOUTH OUT OF OKLAHOMA TODAY. AS THIS OCCURS...DEEP TROPICAL MOISTURE WILL CONTINUE TO FEED INTO THE THE LOW FROM THE GULF OF MEXICO. THIS WILL RESULT IN INCREASING SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS TODAY...ESPECIALLY ACROSS THE BIG COUNTRY...HEARTLAND AND NORTHWEST HILL COUNTRY. WITH THE TROPICAL AIRMASS...THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE HEAVY RAINFALL AT TIMES BEGINNING OVER THE BIG COUNTRY TODAY...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE BIG COUNTRY TODAY AND TONIGHT. AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE TO THE SOUTH...THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXPAND TO INCLUDE ALL OF WEST CENTRAL TEXAS TONIGHT WITH THE THREAT FOR HEAVY RAINFALL CONTINUING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE UPPER LEVEL LOW PRESSURE SYSTEM WILL BE SLOW TO MOVE AND THE TROPICAL AIRMASS IS FORECAST TO REMAIN IN PLACE ACROSS WEST CENTRAL TEXAS. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE AREA WITH THE POTENTIAL FOR HEAVY RAIN AND FLOODING THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER WE DO REQUEST THAT SPOTTERS REPORT HEAVY RAINFALL AMOUNTS AND ANY FLOODING THAT IS OBSERVED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:11 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 4 days |
| Jul 2, 10:05 AM CDT | Flash Flood Warning | SJT | Shackelford | 3 hr |
| Jul 2, 11:25 AM CDT | Flash Flood Warning | SJT | Callahan, Jones, Shackelford, Taylor | 6 hr |
| Jul 2, 4:17 PM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.